MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, that the force bipolar instrument had a malfunction of arm wrist, a piece bulging out instead of being intact thereby causing restriction in the arm movement.The procedure was completed with no reported injury.The force bipolar instrument is a multi-use instrument with bipolar energy capability.This instrument is designed for dissection, grasping, retraction, and bipolar coagulation of tissue.This instrument allows the user to temporarily apply a strong grip mode, depending on surgical needs.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint piece bulging out instead of being intact caused restriction in arm movement.The force bipolar instrument was found to have a severely bent grip, which is causing a side-to-side misalignment of the grips.There was a.021 side and.03 out of the clevis offset at the tips.As a result, when the instrument was placed on the in-house system the instrument failed the intuitive motion test.Because the grips do not open and close properly, it rubs against the clevis thereby preventing it from closing.Additional observation not reported by the site: the force bipolar instrument was found with both conductor wires with damage insulation.The black coding of the wire has some damage to the surface.No thermal damage found.Root cause of conductor wire damage insulation is attributed to a component failure.For clarification, the conductor damage did not puncture through exposing the cable, the insulation damage is only surface based.An electrical continuity test was performed and it passed.A review of the instrument log (attached) for force bipolar was (part - 470405-06/n10201006) associated with this event has been performed.Per logs, the force bipolar was last used on 12/04/2020 on system sk2115, with 2 lives remaining.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067927
Report Number2955842-2023-15916
Device Sequence Number20527015
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10201006
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10201006 0124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age73 YR
Patient SexMale
Patient Weight93 KG